Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 26, NWS Columbia, SC

October 14, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Oct 14, 2011, 2:14 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 14, 2011, 10:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2011, 2:14 AM EDT (06:14 UTC)
In effect from
Oct 14, 2011, 10:00 AM EDT
Expired
Oct 14, 2011, 7:53 PM EDT
In force
10 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 13, 4:22 PM EDT, 9 hours 52 minutes earlier.

Area forecast discussion, Oct 13, 4:22 PM EDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
422 PM EDT THU OCT 13 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT WITH A
CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AND DRIER AIR
WILL BUILD INTO THE AREA FRIDAY AND SATURDAY WITH PLENTY OF
SUNSHINE. DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK THEN
ANOTHER FRONT COULD BRING THE CHANCE FOR THUNDERSTORMS DURING THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR TRENDS SHOW SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF
THE FORECAST AREA DURING THE EVENING. THE STORMS WERE FAST
MOVING. THIS MOVEMENT WITH WEAK INSTABILITY SUPPORT STRONG WIND
GUSTS WITH SOME OF THE THUNDERSTORMS. CONVERGENCE AHEAD OF THE
COLD FRONT AND LIFT ASSOCIATED WITH A NEGATIVE TILT UPPER-LEVEL
TROUGH WERE SUPPORTING THE SHOWERS. THIS SUPPORT WILL SHIFT EAST
OF THE FORECAST AREA LATE TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT
HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY BEHIND TONIGHTS
COLD FRONT. GUSTY WINDS ARE EXPECTED BEHIND THE COLD FRONT ON
FRIDAY. NAM BUFKIT INDICATES 20 TO 25 MPH SURFACE GUSTS POSSIBLE
TO MIX DOWN FROM 30 TO 50 MPH WINDS ALOFT. WINDS MAY GUST HIGHER
ACROSS AREA LAKES AND WILL BE MONITORED FOR POSSIBLE LAKE WIND
ADVISORY TO BE ISSUED FOR TOMORROW. HIGH TEMPERATURES FRIDAY AND
SATURDAY ARE EXPECTED TO BE 5-10 DEGREES ABOVE NORMAL REACHING THE
UPPER 70S TO LOW 80S UNDER SUNNY SKIES. DEWPOINT TEMPS WILL LOWER
INTO THE 40S FRIDAY AND SATURDAY SO OVERNIGHT TEMPS WILL RANGE 10
TO 15 DEGREES BELOW NORMAL.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE BEGINNING OF THE EXTENDED FORECAST FEATURES GENERALLY ZONAL FLOW
ALOFT AND HIGH PRESSURE AT THE SURFACE...RESULTING IN CONTINUED
DRY WEATHER AND SEASONABLE TEMPERATURES. UPPER-LEVEL RIDGING ALONG
THE WEST COAST AND INTER-MOUNTAIN WEST BY TUESDAY RESULTS IN
DOWNSTREAM TROUGHING OVER THE MIDDLE PART OF THE COUNTRY. THE
GFS/ECMWF ARE IN GENERAL AGREEMENT WITH THIS SCENARIO BUT DIFFER
ON TIMING AND DEPTH OF THE TROUGH AS IT PUSHES INTO THE FORECAST
AREA. 12Z GFS NOW A LITTLE FASTER AND DEEPER/FARTHER SOUTH WITH
THE CLOSED UPPER TROUGH THAN 00Z EURO MODEL.

WITH MODELS REMAINING IN RELATIVE AGREEMENT HAVE INCREASED POPS TO
CHANCE FOR THUNDERSTORMS. SURFACE MOISTURE WILL INCREASE MONDAY
AND TUESDAY AS A SOUTHERLY FLOW DEVELOPS. IF THE UPPER TROUGH DOES
IN FACT AMPLIFY AS SUGGESTED BY THE MODELS A STRONG COLD FRONT
WILL MOVE ACROSS THE SOUTH EAST US MID NEXT WEEK. MODELS/HPC
GUIDANCE INDICATE A COLD/DRY AIRMASS WILL FILTER IN BEHIND THE
FRONT FOR THURSDAY. HIGHS MAY ONLY REACH INTO THE 60S THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOSTLY CLOUDY SKIES CURRENTLY IN PLACE...WITH LITTLE RETURNS ON
RADAR. CIGS CONTINUING TO GRADUALLY TREND HIGHER WITH DIURNAL
HEATING. FRONT AND UPPER ENERGY TO MOVE THROUGH THIS EVENING AND
PROVIDE A SHOWER CHANCE...ALONG WITH A SLIGHT CHANCE OF THUNDER.
FOR NOW...WILL CONTINUE TO HANDLE PRECIP CHANCE WITH VCSH...AND
INCLUDE A CB CLOUD GROUP FOR THIS EVENING. CURRENTLY WATCHING A
BATCH OF SHOWERS AND A FEW THUNDERSTORMS MOVING RAPIDLY EAST INTO
WEST CENTRAL GA. IF THIS ACTIVITY HOLDS TOGETHER...IT APPEARS IT
WOULD REACH DNL/AGS AROUND 23Z. WILL AMEND A LITTLE LATER IF/WHEN
CONFIDENCE OF PRECIP AFFECTING TAF SITES WARRANTS. EXPECT
CLEARING TO TAKE PLACE LATE TONIGHT OR EARLY FRIDAY. BREEZY
CONDITIONS MAY DEVELOP FRIDAY.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED THROUGH MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Oct 13, 4:56 PM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
456 PM EDT THU OCT 13 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-142100-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
456 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD
POSSIBLY CONTAIN DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WEST WINDS WILL INCREASE TO AROUND 20 KNOTS FRIDAY WITH GUSTS UP
TO 25 KNOTS. A LAKE WIND ADVISORY MAY BE NEEDED FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:05 PM EDTSevere Thunderstorm WarningCAEBamberg, Calhoun, Clarendon, Orangeburg70 min
Oct 13, 9:06 PM EDTSpecial Weather StatementCAEChesterfield54 min
Oct 13, 9:14 PM EDTSpecial Weather StatementCAEClarendon61 min

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.